MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ARTICUL TR BALL GRVD 36-2; FEMORAL TRIALS

DEPUY IRELAND - 9616671 ARTICUL TR BALL GRVD 36-2; FEMORAL TRIALS
Catalog Number 253150000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese, or its employees that the report constitutes an admission that the product, depuy synthese, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during impaction, small plastic residues are visible in the proximal zone of the femur.It does not cause any inconvenience except the surgeon must remove the small fragments that are released from the trial.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - according to the information received, ¿just to report that this episode has happened with some regularity.During the head trial, due to the trial's impacting, small plastic residues are visible in the proximal zone of the femur.It does not cause any inconvenience except the surgeon must remove the small fragments that are released from the trial¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that articul tr ball grvd 36-2 presents deep scratches all over the outer surface of the device.However, no signs of breakage were observed.The overall appearance of the device exhibits signs of constant usage for a long period of time.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces such as but not limited to constant off-axis impaction forces during the assembling process and unintended contact of the device with other tools and hard edges.Properly handling and attention to the approved use of the device diminishes the risk of failure.The overall complaint was confirmed as the observed condition of the articul tr ball grvd 36-2 would contribute to a device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Additional narrative: added: b5, d4, d9 and h4 h3.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay because of this event? if yes, what is the duration of the delay? no.B.Were there any adverse consequences that affected the patient because of the reported event? no.C.Did it break into two or more pieces? if no, please specify what is the alleged deficiency, is it dull, no.Bent, cracked, stripped, scratched, worn, scratched, cross threaded, or any device interaction issues? no.D.Were all pieces of the broken instrument retrieved from the patient? yes.

Brand Name
ARTICUL TR BALL GRVD 36-2
Common Device Name
FEMORAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18992975
Report Number1818910-2024-06951
Device Sequence Number11512492
Product Code HWT
UDI-Device Identifier10603295129172
UDI-Public10603295129172
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number253150000
Device Lot NumberSO2023229
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown